Alert archive / Kansas / River Flood Warnings in 2018

River Flood Warning 45, NWS Wichita, KS

October 8, 2018Sedgwick County, Kansas

NWS Wichita, KS issued this river flood warning at Oct 8, 2018, 4:11 PM CDT for Sedgwick County, Kansas. It took effect at Oct 9, 2018, 8:00 AM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Oct 8, 2018, 4:11 PM CDT (21:11 UTC)
In effect from
Oct 9, 2018, 8:00 AM CDT
Expired
Oct 10, 2018, 8:10 PM CDT
In force
36 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 10 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowskin Creek at Wichita 119th St (COWK1). The gauge peaked at 19.43 ft at Oct 9, 2018, 6:00 PM CDT.

actionminormoderate10152010/0810/0910/1010/1110/12
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07144480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

317 
WGUS43 KICT 082111
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
411 PM CDT Mon Oct 8 2018

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC173-091110-
/O.NEW.KICT.FL.W.0045.181009T1551Z-181011T0600Z/
/COWK1.1.ER.181009T1551Z.181010T0600Z.181010T1800Z.NO/
411 PM CDT Mon Oct 8 2018

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cowskin Creek At Wichita At 119th Street.
* From Tuesday morning until late Wednesday night.
* At  3:30 PM Monday the stage was 14.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday morning and 
  continue to rise to near 19.2 feet by early Wednesday morning. The 
  river will fall below flood stage by Wednesday early afternoon.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover 
  sections of Maize Road just to the south of Central. Flood waters 
  flow over 13th Street in the low water spot about a half mile west 
  of 119th Street. Expect road closures. The few houses on the north 
  side of 21st Street, along the east bank of the creek may see flood
  waters encroach near their homes.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Wichita At 119  18.0  14.2  Mon 03 PM   17.1   18.7   13.3
    
&&
     
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766


$$

JAS
9 follow-up statements
800 
WGUS83 KICT 090140
FLSICT
Flood Statement
National Weather Service Wichita KS
840 PM CDT Mon Oct 8 2018

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC173-091540-
/O.EXT.KICT.FL.W.0045.181009T1700Z-181011T0742Z/
/COWK1.1.ER.181009T1700Z.181010T0600Z.181010T1942Z.NO/
840 PM CDT Mon Oct 8 2018

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* From Tuesday afternoon until late Wednesday night.
* At  8:17 PM Monday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday afternoon and 
  continue to rise to near 19.2 feet by early Wednesday morning. The 
  river will fall below flood stage by Wednesday early afternoon.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover 
  sections of Maize Road just to the south of Central. Flood waters 
  flow over 13th Street in the low water spot about a half mile west 
  of 119th Street. Expect road closures. The few houses on the north 
  side of 21st Street, along the east bank of the creek may see flood
  waters encroach near their homes.

&&
                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG   DAY  TIME    Tue   Wed   Thu   
  Wichita At 119th   18.0   16.1  Mon  8 PM    18.8  17.0  11.2
    
&&
    
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766


$$

Metzger
837 
WGUS83 KICT 090801
FLSICT
Flood Statement
National Weather Service Wichita KS
301 AM CDT Tue Oct 9 2018

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC173-092200-
/O.EXT.KICT.FL.W.0045.181009T1300Z-181011T0742Z/
/COWK1.1.ER.181009T1300Z.181010T0600Z.181010T1942Z.NO/
301 AM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* From this morning until late Wednesday night.
* At  2:31 AM Tuesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 19.2 feet by early Wednesday morning. The river will 
  fall below flood stage by early Wednesday afternoon.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover 
  sections of Maize Road just to the south of Central. Flood waters 
  flow over 13th Street in the low water spot about a half mile west 
  of 119th Street. Expect road closures. The few houses on the north 
  side of 21st Street, along the east bank of the creek may see flood
  waters encroach near their homes.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Wichita At 119  18.0  17.6  Tue 3 AM     18.9   13.6    9.6
    
&&
     
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766


$$

Lawson
841 
WGUS83 KICT 091442
FLSICT
Flood Statement
National Weather Service Wichita KS
942 AM CDT Tue Oct 9 2018

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC173-100441-
/O.EXT.KICT.FL.W.0045.000000T0000Z-181011T1021Z/
/COWK1.1.ER.181009T1022Z.181010T0600Z.181010T2221Z.NR/
942 AM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* Until late Wednesday night.
* At  9:31 AM Tuesday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by 
  early Wednesday morning. The river will fall below flood stage 
  Wednesday afternoon.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover 
  sections of Maize Road just to the south of Central. Flood waters 
  flow over 13th Street in the low water spot about a half mile west 
  of 119th Street. Expect road closures. The few houses on the north 
  side of 21st Street, along the east bank of the creek may see flood
  waters encroach near their homes.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Wichita At 119  18.0  19.1  Tue 10 AM   19.4   13.9    9.7
    
&&
     
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766


$$

JAS
454 
WGUS83 KICT 092051
FLSICT
Flood Statement
National Weather Service Wichita KS
351 PM CDT Tue Oct 9 2018

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC173-101050-
/O.EXT.KICT.FL.W.0045.000000T0000Z-181011T0624Z/
/COWK1.1.ER.181009T1022Z.181009T2032Z.181010T1824Z.NO/
351 PM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* Until late Wednesday night.
* At  3:32 PM Tuesday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting and then will fall below flood 
  stage by early Wednesday afternoon.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover 
  sections of Maize Road just to the south of Central. Flood waters 
  flow over 13th Street in the low water spot about a half mile west 
  of 119th Street. Expect road closures. The few houses on the north 
  side of 21st Street, along the east bank of the creek may see flood
  waters encroach near their homes.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Wichita At 119  18.0  19.4  Tue 04 PM   18.9   13.6   10.2
    
&&
     
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766


$$

JAS
914 
WGUS83 KICT 100258
FLSICT
Flood Statement
National Weather Service Wichita KS
958 PM CDT Tue Oct 9 2018

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC173-101657-
/O.EXT.KICT.FL.W.0045.000000T0000Z-181011T0421Z/
/COWK1.1.ER.181009T1022Z.181010T0131Z.181010T1621Z.NO/
958 PM CDT Tue Oct 9 2018

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* Until Wednesday evening.
* At  9:46 PM Tuesday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Wednesday morning.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover 
  sections of Maize Road just to the south of Central. Flood waters 
  flow over 13th Street in the low water spot about a half mile west 
  of 119th Street. Expect road closures. The few houses on the north 
  side of 21st Street, along the east bank of the creek may see flood
  waters encroach near their homes.

&&

                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG   DAY  TIME    Wed   Thu   Fri   
  Wichita At 119th   18.0   19.4  Tue  10 PM   16.1  11.2  8.9
    
&&
    
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766


$$

Metzger
657 
WGUS83 KICT 100853
FLSICT
Flood Statement
National Weather Service Wichita KS
353 AM CDT Wed Oct 10 2018

...The flood warning continues for the following river in Kansas...

  Cowskin Creek At Wichita At 119th Street affecting Sedgwick 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC173-102253-
/O.CON.KICT.FL.W.0045.000000T0000Z-181011T0421Z/
/COWK1.1.ER.181009T1022Z.181010T0131Z.181010T1621Z.NO/
353 AM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* Until this evening.
* At 3:31 AM Wednesday the stage was 19.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover 
  sections of Maize Road just to the south of Central. Flood waters 
  flow over 13th Street in the low water spot about a half mile west 
  of 119th Street. Expect road closures. The few houses on the north 
  side of 21st Street, along the east bank of the creek may see flood
  waters encroach near their homes.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Wichita At 119  18.0  19.3  Wed 4 AM     13.2    9.8    8.4
    
&&
     
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766


$$

Lawson
879 
WGUS83 KICT 101413
FLSICT
Flood Statement
National Weather Service Wichita KS
913 AM CDT Wed Oct 10 2018

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC173-110412-
/O.EXT.KICT.FL.W.0045.000000T0000Z-181011T0600Z/
/COWK1.1.ER.181009T1022Z.181010T0131Z.181010T1800Z.NO/
913 AM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* Until late tonight.
* At  8:46 AM Wednesday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Forecast...The creek will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 18.0 feet...Flood waters backup into residential yards 
  southeast of river gage site along Lost Creek Circle and southeast 
  of Central and Karren Streets. Flood waters begin to creep over 
  13th street in the low water spot about a half mile west of 119th 
  Street. Expect typical flooding of low water crossings and low 
  cropland areas as well as fields near the creek.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Wichita At 119  18.0  18.8  Wed 09 AM   13.8   10.4    8.4
    
&&
     
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766


$$
438 
WGUS83 KICT 101933
FLSICT
Flood Statement
National Weather Service Wichita KS
233 PM CDT Wed Oct 10 2018

...The flood warning continues for the following river in Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC173-110806-
/O.EXT.KICT.FL.W.0045.000000T0000Z-181011T0806Z/
/COWK1.1.ER.181009T1022Z.181010T0131Z.181010T2006Z.NO/
233 PM CDT Wed Oct 10 2018

The Flood Warning continues for
  The Cowskin Creek At Wichita At 119th Street.
* Until late tonight.
* At  2:16 PM Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 18.0 feet...Flood waters backup into residential yards 
  southeast of river gage site along Lost Creek Circle and southeast 
  of Central and Karren Streets. Flood waters begin to creep over 
  13th street in the low water spot about a half mile west of 119th 
  Street. Expect typical flooding of low water crossings and low 
  cropland areas as well as fields near the creek.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Wichita At 119  18.0  18.2  Wed 02 PM   14.2   10.9    8.6
    
&&
     
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766


$$

Vaughan
379 
WGUS83 KICT 110110
FLSICT
Flood Statement
National Weather Service Wichita KS
810 PM CDT Wed Oct 10 2018

...The flood warning is cancelled for the following river in 
Kansas...
 
  Cowskin Creek At Wichita At 119th Street affecting Sedgwick 
  County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC173-110140-
/O.CAN.KICT.FL.W.0045.000000T0000Z-181011T0806Z/
/COWK1.1.ER.181009T1022Z.181010T0131Z.181010T2150Z.NO/
810 PM CDT Wed Oct 10 2018

The Flood Warning is cancelled for
  The Cowskin Creek At Wichita At 119th Street.
* At  7:46 PM Wednesday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  4:50 PM Wednesday.
* Forecast...The river will continue to fall to 11.7 feet by Friday 
  morning.
* Impact...At 18.0 feet...Flood waters backup into residential yards 
  southeast of river gage site along Lost Creek Circle and southeast 
  of Central and Karren Streets. Flood waters begin to creep over 
  13th street in the low water spot about a half mile west of 119th 
  Street. Expect typical flooding of low water crossings and low 
  cropland areas as well as fields near the creek.

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Thu   Fri   Sat   
  Wichita At 119th   18.0  17.7  Wed  8 PM   13.6   9.7   8.2
    
&&
    
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766


$$

ADK

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 8, 3:45 PM CDT, 26 minutes earlier.

Area forecast discussion, Oct 8, 3:45 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
345 PM CDT Mon Oct 8 2018

.SHORT TERM...(This evening through Tuesday night)
Issued at 344 PM CDT Mon Oct 8 2018

A continued wet/stormy weather pattern anticipated across much of
the region through Tuesday night, with periodic widespread
showers and thunderstorms. The culprits are an unseasonably
strong/deep upper trough moving slowly across the western CONUS,
with an associated wobbly deep frontal zone situated southwest to
northeast across Mid-America. These features will combine with
anomalously high rich & deep moisture stemming from the tropics to
produce continued areas of heavy rain.

Widespread flooding concerns are expected to continue, both low-
land and river flooding. A handful of rivers are expected to reach
moderate to major flood stage, with a few record crests possible
if the heavy rainfall forecast verifies. Will expand the flood
watch to include far eastern counties through Tuesday night, given
the threat of heavy rainfall getting into southeast Kansas
Tuesday and Tuesday night.

For this evening and tonight...thinking activity will generally
be most concentrated/widespread generally along and west of the
Flint Hills corridor. Another widespread 1-2 inches, with locally
higher amounts are likely. While widespread severe weather is not
expected, cannot rule out a few strong to marginally severe storms
through early evening from roughly the turnpike on east, given
the strong low-level shear and modest low-level CAPE. An isolated
funnel cloud or brief tornado is possible given these strong shear
values combined with the low cloud bases.

More widespread showers/thunderstorms with heavy rain are likely
Tuesday, as the powerful upper trough begins lifting out of the
desert southwest. An additional 1-2" with locally higher amounts
are likely. Additionally, with strong forcing lifting out and low-
level shear a bit better, severe threat may be a bit higher,
generally along/east of the I-135 corridor, where potential for
broken sunshine may boost instability some. Main threats will be
localized damaging winds, along with an isolated tornado threat
given the low cloud bases, low-level instability, and low-level
shear.

The wet pattern should gradually end from west to east Tuesday
evening and night, as the upper trough ejects northeast across
Mid- America, although river flooding will linger for days after.

.LONG TERM...(Wednesday through Monday)
Issued at 344 PM CDT Mon Oct 8 2018

A coolish weather pattern will continue the remainder of the next
7 days, with below normal temperatures expected. A few more shots
of rain are coming, one Thursday night into early Friday, and the
other late Friday night through Saturday night. Heavy rain threat
looks minimal with the first system, although the 2nd system
looks a bit more impressive, so could be looking at pockets of
heavy rain late Friday night through Saturday night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1204 PM CDT Mon Oct 8 2018

Aviation concerns for the 18z TAF forecast period continue to be
low ceilings and widespread showers and thunderstorms across
central and south central Kansas. The Plains remains in a large
area of moisture transport today and tonight which will allow for
continued widespread moderate to heavy showers with a few pockets
of thunder. Expect that periodic reduced visibilities along with
low ceilings and pockets of very heavy rainfall at KHUT, KICT,
KSLN, KGBD, and KRSL for the next 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    63  68  44  60 / 100 100  60   0
Hutchinson      57  62  42  58 / 100 100  50   0
Newton          62  67  43  58 / 100 100  60   0
ElDorado        65  71  45  59 /  90 100  80   0
Winfield-KWLD   66  72  46  62 /  90  90  70   0
Russell         49  50  39  55 / 100 100  30   0
Great Bend      49  51  40  56 / 100 100  20   0
Salina          54  59  42  57 / 100 100  50   0
McPherson       56  61  42  58 / 100 100  50   0
Coffeyville     69  77  52  64 /  70  80  90  10
Chanute         68  76  50  62 /  70  80  90  10
Iola            67  76  50  61 /  70  90  90  10
Parsons-KPPF    69  77  51  64 /  70  80  90  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for KSZ032-033-047>053-
067>070-082-083-091>094-098.

&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...TAV
Hazardous weather outlook, Oct 8, 5:17 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
517 AM CDT Mon Oct 8 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
517 AM CDT Mon Oct 8 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Widespread showers with embedded thunderstorms will impact the
region. Heavy rains are likely, especially along and west of the
turnpike. For further details, please refer to the Flood Watch and
river flood warnings.

A few thunderstorms that occur across Southeast Kansas may produce
winds around 50 mph this afternoon and this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Widespread showers with embedded thunderstorms will impact the
region Tuesday and Tuesday night. More heavy rains are likely.
A few of thunderstorms that occur across Southeast Kansas may
produce large hail and damaging winds in addition to heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Special weather statement, Oct 8, 1:29 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Wichita KS
129 PM CDT MON OCT 8 2018

KSZ092-081900-
Sumner KS-
129 PM CDT MON OCT 8 2018

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Sumner County in south central Kansas...

* Until 200 PM CDT.

* At 126 PM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall 6 miles southwest
  of Wellington...moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Wellington, Mulvane, Belle Plaine, Oxford, South Haven, Mayfield,
  Perth, Riverdale and Wellington Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

LAT...LON 3716 9768 3748 9756 3748 9715 3718 9715
      3706 9730 3700 9745 3700 9748
TIME...MOT...LOC 1828Z 209DEG 39KT 3722 9749

VAUGHAN
Local storm report, Oct 8, 2:23 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
223 PM CDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLOOD            4 ENE GODDARD           37.68N 97.52W
10/08/2018                   SEDGWICK           KS   EMERGENCY MNGR

            WATER OVER THE ROAD ON MAPLE STREET BETWEEN
            167TH AND 135TH STREETS.

&&

MARTIN
Local storm report, Oct 8, 2:53 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HEAVY RAIN       3 N INMAN               38.27N 97.77W
10/08/2018  E7.50 INCH       MCPHERSON          KS   PUBLIC

            LOCAL SPOTTER RELAYED A REPORT FROM A FRIEND
            NORTH OF INMAN OF HEAVY RAINFALL SINCE
            FRIDAY, OCT 5. THIS IS AN EVENT TOTAL
            THROUGH THIS MORNING.

&&

MARTIN
Local storm report, Oct 8, 3:02 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     FLOOD            3 S GOESSEL             38.20N 97.35W
10/08/2018                   MARION             KS   EMERGENCY MNGR

            WATER OVER THE ROAD AT THE 90TH AND MERIDIAN
            STREET INTERSECTION.

&&

MARTIN
Local storm report, Oct 8, 3:04 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     FLOOD            MCPHERSON               38.37N 97.66W
10/08/2018                   MCPHERSON          KS   BROADCAST MEDIA

            MCPHERSON SENTINEL REPORTS THAT WATER IS RISING OVER PARK
            BENCHES IN LAKESIDE PARK IN MCPHERSON.

&&

TVAUGHAN
Special weather statement, Oct 8, 3:20 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Wichita KS
320 PM CDT MON OCT 8 2018

KSZ070-082045-
Greenwood KS-
320 PM CDT MON OCT 8 2018

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Greenwood County in southeastern Kansas...

* Until 345 PM CDT.

* At 317 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Madison...moving northeast at
  35 mph.

Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Madison and Hamilton.

LAT...LON 3795 9615 3814 9630 3817 9628 3817 9596
      3806 9596
TIME...MOT...LOC 2019Z 217DEG 40KT 3812 9614

VAUGHAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 9:13 PM CDTSevere Thunderstorm WarningICTChautauqua37 min
Oct 7, 9:50 PM CDTRiver Flood WarningICTEllsworth68 hr
Oct 7, 9:50 PM CDTRiver Flood WarningICTSaline4 days
Oct 7, 9:56 PM CDTRiver Flood WarningICTMcPherson64 hr
Oct 7, 10:01 PM CDTRiver Flood WarningICTLincoln42 hr
Oct 7, 10:06 PM CDTAreal Flood WarningICTChautauqua12 hr
Oct 7, 10:55 PM CDTSpecial Weather StatementICTWilson95 min
Oct 8, 2:54 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson7 hr
Oct 8, 7:17 AM CDTRiver Flood WarningICTAllen69 hr
Oct 8, 8:48 AM CDTAreal Flood WarningICTKingman3 days
Oct 8, 9:30 AM CDTRiver Flood WarningICTButler65 hr
Oct 8, 9:37 AM CDTRiver Flood WarningICTButler, Cowley3 days
Oct 8, 9:53 AM CDTRiver Flood WarningICTSedgwick, Sumner3 days
Oct 8, 9:56 AM CDTRiver Flood WarningICTSumner4 days
Oct 8, 9:58 AM CDTRiver Flood WarningICTSedgwick4 days
Oct 8, 9:59 AM CDTAreal Flood WarningICTAllen, Neosho, Wilson4 days
Oct 8, 10:14 AM CDTRiver Flood WarningICTMcPherson, Saline70 hr
Oct 8, 10:22 AM CDTRiver Flood WarningICTChase5 days
Oct 8, 10:22 AM CDTRiver Flood WarningICTChase, Lyon65 hr
Oct 8, 10:33 AM CDTRiver Flood WarningICTAllen, Neosho4 days
Oct 8, 10:33 AM CDTRiver Flood WarningICTNeosho4 days
Oct 8, 10:33 AM CDTRiver Flood WarningICTLabette, Neosho6 days
Oct 8, 11:45 AM CDTAreal Flood WarningICTHarper5 days
Oct 8, 11:54 AM CDTSpecial Weather StatementICTSaline36 min
Oct 8, 12:50 PM CDTSpecial Weather StatementICTSumner40 min
Oct 8, 12:54 PM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Rice24 hr
Oct 8, 12:58 PM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Russell24 hr
Oct 8, 1:03 PM CDTAreal Flood WarningICTSumner24 hr
Oct 8, 1:29 PM CDTSpecial Weather StatementICTSumner31 min
Oct 8, 1:34 PM CDTAreal Flood WarningICTSedgwick24 hr
Oct 8, 3:20 PM CDTSpecial Weather StatementICTGreenwood25 min
Oct 8, 4:12 PM CDTAreal Flood WarningICTMarion46 hr
Oct 8, 4:21 PM CDTRiver Flood WarningICTButler, Cowley52 hr
Oct 8, 4:21 PM CDTRiver Flood WarningICTCowley4 days
Oct 8, 4:59 PM CDTRiver Flood WarningICTMarion3 days
Oct 8, 5:10 PM CDTRiver Flood WarningICTCherokee, Labette7 days
Oct 8, 5:35 PM CDTAreal Flood WarningICTSaline42 hr

Nearby

River Flood Warnings in Kansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.